Missouri, 2010

Damaging Winds in Missouri, August 13, 2010

August 13, 2010 · NWS EAX · 31 events in 13 counties and zones

An upper level disturbance, combined with a cold front, caused severe thunderstorms|to develop a bow echo across much of northwest Missouri. The damaging winds were observed in the late afternoon and evening hours of August 13, 2010.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
4
Property damage
$9,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

An upper level disturbance, combined with a cold front, caused severe thunderstorms|to develop a bow echo across much of northwest Missouri. The damaging winds were observed in the late afternoon and evening hours of August 13, 2010.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 13, 2:15 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 13, 2:15 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
315 PM CDT FRI AUG 13 2010

.DISCUSSION...

CLUSTER OF SLIGHTLY ELEVATED CONVECTION CONTINUES TO WORK ACROSS FAR
NE MO EARLY THIS AFTERNOON...REF SVR T-STORM WATCH 609. KDMX RADAR
SHOWS A WELL DEFINED OUTFLOW BOUNDARY SOME 10-15 MILES OUT AHEAD OF
THE ACTUAL CONVECTION...WHICH WILL LIKELY KEEP THIS ACTIVITY
SUB-SEVERE. RAINFALL WILL RANGE FROM 0.50 TO 0.75 IN WITH THIS
ACTIVITY. ADDITIONAL WIDELY SCATTERED SHOWERS CONTINUE TO PERCOLATE
ACROSS THE RAIN COOLED AIRMASS OVER NRN MO.

MEANWHILE...TEMPERATURES HAVE PUSHED INTO THE LOWER 100S ACROSS MUCH
OF WRN MO/ERN KS MARKING THIS THE HOTTEST DAY SINCE AUGUST 15 2007.
DESPITE THESE TEMPERATURES AND AROUND 70F DEWPOINTS...VISIBLE
SATELLITE IMAGERY CONTINUES TO SHOW AN ALMOST NON-EXISTENT SFC BASED
CU FIELD OVER THE REGION ILLUSTRATING THE DEGREE OF STRONG CAPPING.
FURTHER UPSTREAM...A LINE OF AGITATED AND DEEPENING CUMULUS HAVE
BEGUN TO DEVELOP BACK ALONG THE TRAILING SURFACE TROUGH THAT EXTENDS
FROM FALLS CITY NEBRASKA TO NEAR SALINA KS. THIS WOULD LIKELY BE THE
ONLY GENESIS REGION FOR DEEP CONVECTION THIS AFTERNOON...AND THERE
APPEARS TO BE SUFFICIENT CONVERGENCE IN THIS REGION FOR INITIATION
BY 21Z. SHOULD STORMS DEVELOP...THEY COULD QUICKLY BECOME SEVERE
GIVEN THE STRONG INSTABILITY PRESENT WITH MLCAPES BETWEEN 2500 AND
3000 J/KG. WATER VAPOR IMAGERY AND MODEL SOUNDING DATA SHOW THE
PRESENCE OF MUCH GREATER MID-HIGH LEVEL MOISTURE TODAY VS. THE PAST
SEVERAL DAYS WITH NARROW SUBTROPICAL PLUME. THIS...COUPLED WITH VERY
LARGE DEWPOINT DEPRESSIONS ON THE ORDER OF 40F WOULD YIELD SOME
INTENSE DOWNBURSTS WITH WIND POTENTIAL POSSIBLY EXCEEDING 80 MPH.
WOULD NOT BE SURPRISED TO SEE ADDITIONAL WATCH BOXES POSTED WITH A
FOCUS OVER WRN SECTIONS OF THE CWA THROUGH MID EVENING.

EXPECT THIS BOUNDARY TO PROGRESS LITTLE TONIGHT...BECOME
RE-ESTABLISHED SOMEWHERE ALONG THE I-35 CORRIDOR ON SATURDAY.
TEMPERATURES WILL BE A GOOD 5 DEGREES COOLER /RELATIVELY SPEAKING/
ALONG AND SOUTH OF THIS BOUNDARY TOMORROW...BUT THIS WILL BE LARGELY
OFFSET BY ENHANCED SURFACE MOISTURE THAT WILL BE POOLED ALONG THE
BOUNDARY AND AIDED BY ANY PRECIPITATION THIS EVENING. EXPANDED HEAT
ADVISORY EARLIER FOR AREAS ALONG AND SOUTH OF A KANSAS CITY TO
MOBERLY LINE (MAINLY SOUTH OF THE RIVER)...AND THIS LOOKS
REASONABLE.

MORE AGGRESSIVE UPSTREAM PRESSURE SURGE AND FRONTAL PASSAGE EXPECTED
SATURDAY NIGHT...WITH A MID-LEVEL IMPULSE EMBEDDED IN THE WESTERLIES
EXPECTED TO FOCUS A NOCTURNAL MCS THAT WILL LIKELY IMPACT THE CWA
SATURDAY NIGHT.

THE PASSAGE OF THIS BOUNDARY WILL BRING LONG AWAITED RELIEF TO THE
REGION WITH A DRAMATICALLY COOLER/DRIER AIRMASS EXPECTED FOR SUNDAY
AND BEYOND.

BOOKBINDER

MONDAY - FRIDAY:
FOR THE FIRST HALF OF THE WEEK THE REGION SHOULD REMAIN MOSTLY UNDER
THE INFLUENCE OF A DECAYING DEEP TROUGH OVER NORTHEASTERN NORTH
AMERICA. WITH THE AREA REMAINING IN CYCLONIC CURVATURE ALOFT THROUGH
ROUGHLY THE MIDDLE OF WEEK COOLER TEMPERATURES AND DRIER DEWPOINTS
ARE EXPECTED. HAVE KEPT TEMPERATURES TO AROUND CLIMATOLOGICAL
NORMALS FOR MOST AREAS WITH BELOW NORMAL TEMPERATURES ACROSS
NORTHEAST MISSOURI. BY WEDNESDAY TO THURSDAY CONSIDERABLE VARIATION
BEGINS WITH THE BREAK DOWN OF THE NORTHEAST NOAM TROUGH AND HOW
STRONG A RIDGE WILL BUILD IN ACROSS THE SOUTHERN CONUS. HAVE TRENDED
TEMPERATURES UPWARD FOR THE LATER HALF OF THE WEEK AND ALSO NUDGED
DEWPOINTS UPWARDS AS WELL. ONE MAJOR DIFFERENCE AMONGST THE MEDIUM
RANGE MODELS FOR NEXT WEEK IS THAT THE ECMWF BRINGS A SERIES OF
SHORTWAVES THROUGH THE REGION WHICH ENABLES PERIODIC ROUNDS OF
PRECIPITATION. THE GFS IS MORE ROBUST BUILDING A BROAD RIDGE
NORTHWARD THROUGH THIS TIME. HAVE LEANED MORE TOWARDS THE GFS WITH
THE OVERALL PATTERN WHICH RESULTS IN A WARMING TREND WITH LIMITED
PRECIPITATION CHANCES.

CDB

&&

.AVIATION...

FOR THE 18Z TAFS...VFR CONDITIONS AND SSW WINDS (OCCASIONALLY
GUSTING TO 20 KNOTS) EXPECTED THIS AFTERNOON. BEST SHOT AT
THUNDERSTORMS (AND LOCAL MVFR VISIBILITIES IN RAIN) EXPECTED AT STJ
WITH CAPPING CONCERNS FURTHER SOUTH INTO KANSAS CITY. WILL CONTINUE
TO MONITOR AMBIENT CONDITIONS THIS AFTERNOON...BUT SATELLITE IMAGERY
CURRENTLY HAS NO CUMULUS TO SPEAK OF AND WILL HAVE A COUPLE HOURS TO
WATCH FOR POTENTIAL DEVELOPMENT. HAVE OPTED TO GO WITH A CB GROUP AT
KMKC AND A CB/VCTS GROUP AT KMCI FOR NOW.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT SATURDAY FOR MOZ028-029-
     037>040-043>046-053-054.

     EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR
     MOZ004>008-013>017-020>025-030>033.

KS...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT SATURDAY FOR KSZ057-060-
     103>105.

     EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR KSZ025.

&&
Hazardous weather outlook, Aug 13, 12:00 PM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT FRI AUG 13 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
100 PM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

 OPPRESSIVE HEAT AND HUMIDITY WILL CONTINUE ACROSS ALL BUT FAR
 NORTHWEST MISSOURI THROUGH THIS AFTERNOON. TEMPERATURES WILL SOAR
 INTO THE UPPER 90S TO LOWER 100S...WITH HEAT INDICES RANGING FROM
 110 TO 118 DEGREES. A CLUSTER OF THUNDERSTORMS ACROSS NORTHEAST
 KANSAS AND NORTHWEST MISSOURI WILL GRADUALLY BUILD EAST ACROSS
 NORTHERN MISSOURI THIS AFTERNOON. A FEW STORMS MAY PRODUCE LOCALLY
 STRONG WIND GUSTS...IN ADDITION TO HEAVY RAIN AND FREQUENT
 LIGHTNING.

 FURTHER SOUTH...A LAYER OF HOT AIR ALOFT WAS PREVENTING
 THUNDERSTORM DEVELOPMENT AND THIS TREND MAY CONTINUE THROUGH THE
 AFTERNOON HOURS FOR AREAS ALONG AND SOUTH OF THE MISSOURI RIVER.
 ANY STORMS THAT DO DEVELOP ACROSS WEST CENTRAL MISSOURI AND EAST
 CENTRAL KANSAS COULD QUICKLY BECOME SEVERE WITH DAMAGING
 DOWNBURST WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

 THE HEAT IS EXPECTED TO LINGER GENERALLY SOUTH OF A LINE FROM
 KANSAS CITY TO MOBERLY THROUGH SATURDAY. WHILE TEMPERATURES MAY BE
 A FEW DEGREES COOLER ON SATURDAY...ADDITIONAL LOW LEVEL MOISTURE
 WILL SUPPORT HEAT INDEX READINGS IN THE 105 TO 110 DEGREE RANGE.

 A STRONG COLD FRONT WILL LIKELY BE ACCOMPANIED BY A COMPLEX OF
 THUNDERSTORMS SATURDAY NIGHT. STRONG TO SEVERE STORMS WILL BE
 POSSIBLE IN AREAS ALONG AND SOUTH OF THE FRONT FROM EAST CENTRAL
 KANSAS INTO CENTRAL MISSOURI DURING THE EARLY MORNING HOURS
 SUNDAY.

.SPOTTER INFORMATION STATEMENT...

 WIDESPREAD SPOTTER ACTIVATION IS PRESENTLY NOT ANTICIPATED...BUT
 ARE ENCOURAGED TO MONITOR LOCAL CONDITIONS AND REPORT SEVERE
 WEATHER IF OBSERVED.

BOOKBINDER

In the hours before

Special weather statement, Aug 13, 1:03 PM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
203 PM CDT FRI AUG 13 2010

MOZ007-008-015>017-131945-
ADAIR MO-GRUNDY MO-PUTNAM MO-SCHUYLER MO-SULLIVAN MO-
203 PM CDT FRI AUG 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCHUYLER...PUTNAM...
NORTHERN SULLIVAN...NORTHWESTERN ADAIR AND NORTHEASTERN GRUNDY
COUNTIES UNTIL 245 PM CDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
UNIONVILLE TO 8 MILES NORTH OF GALT...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  UNIONVILLE...MILAN...LANCASTER...GREEN CITY...LEMONS...POLLOCK...
  LIVONIA...GREEN CASTLE...GLENWOOD AND WORTHINGTON.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4015 9283 4015 9356 4026 9345 4027 9337
      4034 9337 4059 9312 4060 9244
TIME...MOT...LOC 1903Z 260DEG 35KT 4057 9302 4024 9335

CDB
Special weather statement, Aug 13, 3:41 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
441 PM CDT FRI AUG 13 2010

KSZ102-MOZ002-011-012-132215-
ANDREW MO-DONIPHAN KS-HOLT MO-NODAWAY MO-
441 PM CDT FRI AUG 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NODAWAY...SOUTHEASTERN
HOLT...ANDREW AND NORTHERN DONIPHAN COUNTIES UNTIL 515 PM CDT...

AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF AMAZONIA...OR 9 MILES NORTH OF
TROY...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

ADDITIONAL THUNDERSTORMS WERE MOVING INTO NORTHWEST DONIPHAN COUNTY
KANSAS AND SOUTHERN HOLT COUNTY MISSOURI. THESE STORMS MAY BE ABLE
TO PRODUCE WINDS TO 40 MPH.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SAVANNAH...AMAZONIA...FILLMORE...ROSENDALE...HELENA...BOLCKOW AND
  REA.

THE STORM NORTHWEST OF AMAZONIA MAY INTENSIFY...AND A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

LAT...LON 3999 9533 4024 9490 3990 9463 3973 9533
TIME...MOT...LOC 2139Z 235DEG 25KT 3993 9499

CDB

The radar

The Pleasant Hill radar (KEAX), 133 km away, was scanning. The volume nearest the first event began at 22:35 UTC.

Open the radar archive at this moment

Event by event

31 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Andrew

When
August 13, 4:35 PM CST
Where
Andrew County, 1.06 mi E of Savannah
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.930, -94.810

A powerpole was blown over on County Road 33. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Andrew

When
August 13, 4:48 PM CST
Where
Andrew County, 1.74 mi NW of Cosby
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.890, -94.700

Thunderstorm wind gusts were estimated to 60 mph. Several large tree limbs were reported down along Highway 169.

Thunderstorm Wind, Buchanan

When
August 13, 5:00 PM CST
Where
Buchanan County, 0.69 mi S of St Joseph
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.760, -94.850

Several large tree limbs were reported down, at the intersection of Locust and 30th Streets. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Buchanan

When
August 13, 5:22 PM CST
Where
Buchanan County, 1.74 mi WNW of Saxton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
39.730, -94.760

Numrous vendor tents were blown down, at the Kansas City Chiefs training camp, at Missouri Western State College. Debris was strewn about the practice field, with winds estimated up to 60 mph.

Thunderstorm Wind, Daviess

When
August 13, 5:23 PM CST
Where
Daviess County, 0.69 mi S of Winston
Measured
61 kt (70 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$750
Reported by
Law Enforcement
Coordinates
39.860, -94.150

A tractor trailer was blown off of Interstate 35, near exit 61. The driver suffered minor injuries. Numerous trees were blown down, and blocked portions of Highway 69 near Winston. Thunderstorm wind gusts were estimated to 70 mph.

Thunderstorm Wind, De Kalb

When
August 13, 5:24 PM CST
Where
De Kalb County, 6.94 mi E of Osborn
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.760, -94.240

Thunderstorm wind gusts were estimated up to 80 mph. Trees up to two feet in diameter were split and blown over.

Thunderstorm Wind, De Kalb

When
August 13, 5:26 PM CST
Where
De Kalb County, 6.94 mi E of Osborn
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.760, -94.240

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Daviess

When
August 13, 5:33 PM CST
Where
Daviess County, 4.28 mi SSW of Civil Bend
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.940, -94.120

A large tree was reported down across Interstate 35, near mile marker 68. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Clinton

When
August 13, 5:35 PM CST
Where
Clinton County, 1.59 mi E of Cameron Muni Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.730, -94.220

Thunderstorm wind gusts were estimated up to 60 mp. Tree limbs up to 4 inches in diameter were reported down.

Thunderstorm Wind, Daviess

When
August 13, 5:36 PM CST
Where
Daviess County, 1.26 mi WSW of Pattonsburg
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.040, -94.150

A large tree was blocking Highway 69 between Pattonsburg and Winston. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Daviess

When
August 13, 5:36 PM CST
Where
Daviess County, 3.19 mi NNE of Altamont
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.920, -94.070

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Caldwell

When
August 13, 5:40 PM CST
Where
Caldwell County, 0.69 mi N of Hamilton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.740, -94.000

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Daviess

When
August 13, 5:45 PM CST
Where
Daviess County, 0.87 mi SE of Gallatin
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.910, -93.960

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Caldwell

When
August 13, 5:45 PM CST
Where
Caldwell County, 0.87 mi NW of Kingston
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.640, -94.040

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Daviess

When
August 13, 5:46 PM CST
Where
Daviess County, 0.87 mi SE of Gallatin
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
39.910, -93.960

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Caldwell

When
August 13, 5:53 PM CST
Where
Caldwell County, 1.27 mi ESE of Breckenridge
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.760, -93.800

Thunderstorm wind gusts were estimated up to 65 mph.

Thunderstorm Wind, Caldwell

When
August 13, 5:55 PM CST
Where
Caldwell County, 0.87 mi SE of Polo
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.540, -94.040

A thunderstorm wind gust was estimated up to 65 mph.

Thunderstorm Wind, Platte

When
August 13, 6:01 PM CST
Where
Platte County, 0.69 mi N of Milton
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.230, -94.630

A large tree was blown down near Interstate 29 and 72nd Street. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Clinton

When
August 13, 6:07 PM CST
Where
Clinton County, 1 mi W of Plattsburg
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.570, -94.489

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Clinton

When
August 13, 6:10 PM CST
Where
Clinton County, 0.87 mi SW of Plattsburg
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
39.560, -94.480

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Clay

When
August 13, 6:14 PM CST
Where
Clay County, 0.54 mi E of Linden
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.200, -94.570

A tree was reported down on a mobile home, near Highway 169 and NW Englewood Road. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Clay

When
August 13, 6:14 PM CST
Where
Clay County, 0.87 mi SE of Gashland
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.220, -94.570

Trees were reported down on powerlines, near Highway 169 and North 68th Street. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Livingston

When
August 13, 6:15 PM CST
Where
Livingston County, Dawn
Measured
52 kt (60 mph) estimated gust
Property damage
$100
Reported by
Trained Spotter
Coordinates
39.670, -93.630

Thunderstorm wind gusts were estimated up to 60 mph, with roof shingles blown off a home.

Thunderstorm Wind, Clay

When
August 13, 6:21 PM CST
Where
Clay County, 1.75 mi SW of Holt
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.430, -94.370

A tree was reported down near 184th Street and Lancaster Road. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Livingston

When
August 13, 6:30 PM CST
Where
Livingston County, 0.69 mi S of Chillicothe
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.790, -93.550

Powerlines were reported down across the town. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Clay

When
August 13, 6:33 PM CST
Where
Clay County, 1.38 mi S of Pleasant Vly
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.200, -94.480

Powerlines were reported down near East Longfellow and North Bryant Roads. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Linn

When
August 13, 6:45 PM CST
Where
Linn County, 1.48 mi SSE of Linneus
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.850, -93.220

A tree was blown over with thunderstorm wind gusts estimated to 60 mph.

Thunderstorm Wind, Pettis

When
August 13, 7:50 PM CST
Where
Pettis County, 3.62 mi SSE of Lamonte
Measured
52 kt (60 mph) estimated gust
Injuries
3 direct, 0 indirect
Property damage
$500
Reported by
Emergency Manager
Coordinates
38.680, -93.300

Three tents were blown over with three minor injuries reported, near the Grandstand at the Missorui State Fairgrounds. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Randolph

When
August 13, 8:13 PM CST
Where
Randolph County, 1.27 mi ENE of Clark
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.290, -92.330

A large tree was reported to be blocking Highway P. Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Jackson

When
August 13, 9:40 PM CST
Where
Jackson County, 0.54 mi E of Grandview
Measured
52 kt (60 mph) estimated gust
Property damage
$400
Reported by
Law Enforcement
Coordinates
38.880, -94.520

Thunderstorm wind gusts were estimated up to 60 mmph, with road signs blown down.

Thunderstorm Wind, Jackson

When
August 13, 9:52 PM CST
Where
Jackson County, 2.12 mi SW of South Lee
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.880, -94.400

Large tree limbs were reported down, with thunderstorm wind gusts estimated to 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256328, 256329, 256330, 256331, 256332, 256356, 256333, 256334, 256335, 256336, 256350, 256352, 256337, 256349, 256348, 256355, 256351, 256338, 256353, 256354, 256339, 256340, 256357, 256341, 256342, 256343, 256344, 256345, 256346, 256358, 256347.